Alert archive / Washington / River Flood Warnings in 2010
River Flood Warning 13, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 1, 2010, 10:32 AM PDT for Mason County, Washington. It took effect at Nov 1, 2010, 3:33 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2010, 10:32 AM PDT (17:32 UTC)
- In effect from
- Nov 1, 2010, 3:33 PM PDT
- Expired
- Nov 2, 2010, 4:14 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Mason County, WA
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 16.60 ft at Nov 1, 2010, 6:00 PM PDT.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
487 WGUS46 KSEW 011732 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 1032 AM PDT MON NOV 1 2010 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 1 PERIODS OF HEAVY RAIN HAVE FALLEN ON THE SOUTH FACING SLOPES ON THE OLYMPICS OVERNIGHT AND THIS MORNING...RESULTING IN 2 TO 3 INCHES IN THE 12-HOUR PERIOD ENDING AT 10 AM PDT THIS MORNING. MUCH OF THIS FELL WITHIN A 6-HOUR PERIOD. UP TO AN INCH OF ADDITIONAL RAINFALL IS EXPECTED THE REST OF TODAY. THIS AMOUNT OF RAIN WILL LIKELY CAUSE THE SKOKOMISH RIVER TO RISE ABOVE THE FLOOD STAGE OF 16.5 FEET THIS AFTERNOON. EXPECT THE RAIN TO GRADUALLY TAPER OFF THIS AFTERNOON BEFORE ENDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-020232- /O.NEW.KSEW.FL.W.0013.101101T2248Z-101102T1550Z/ /SRPW1.1.ER.101101T2248Z.101102T0000Z.101102T0650Z.NO/ 1032 AM PDT MON NOV 1 2010 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE SKOKOMISH RIVER NEAR POTLATCH. * FROM THIS AFTERNOON TO TUESDAY MORNING. * AT 9:45 AM TODAY THE STAGE WAS 14.7 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 4 PM TODAY AND CREST NEAR 16.8 FEET AROUND 5 PM TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$
3 follow-up statements
493
WGUS86 KSEW 012220
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
320 PM PDT MON NOV 1 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 2
OLYMPIC PENINSULA REGION
THE RAIN HAS TAPERED OFF OR BECOME LIGHT ACROSS THE AREA THIS
AFTERNOON. ADDITIONAL SIGNIFICANT RAINFALL WAS UNLIKELY. THUS
LOOK FOR THE SKOKOMISH RIVER TO CREST LATER TODAY BEFORE
GRADUALLY RECEDING OVERNIGHT. ALSO...RUNOFF FROM THE RECENT
RAIN COULD POSSIBLY LEAD TO MINOR FLOODING ON SMALL STREAMS OR
CREEKS IN THE COUNTY LATER THIS AFTERNOON OR EARLY EVENING.
EXPECT DRY WEATHER TO RETURN LATER TONIGHT OR EARLY TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD
RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR
DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-020720-
/O.EXT.KSEW.FL.W.0013.101101T2233Z-101102T1550Z/
/SRPW1.1.ER.101101T2233Z.101102T0000Z.101102T0650Z.NO/
320 PM PDT MON NOV 1 2010
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* FROM 4 PM THIS AFTERNOON UNTIL TUESDAY MORNING.
* AT 2:45 PM THIS AFTERNOON THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 4 PM TODAY
AND CREST NEAR 16.8 FEET AROUND 5 PM TODAY. THE RIVER WILL FALL
BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$528 WGUS86 KSEW 020431 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 931 PM PDT MON NOV 1 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 3 HEAVY RAIN ENDED OVER THE SKOKOMISH RIVER BASIN EARLIER TODAY...AND ONLY SCATTERED SHOWERS ARE EXPECTED THE REST OF TONIGHT. THE SKOKOMISH RIVER CRESTED AT 16.7 FEET EARLIER THIS EVENING AND HAS BEGUN TO RECEDE SLOWLY. THE SKOKOMISH WILL LIKELY FALL BELOW FLOOD STAGE AROUND MIDNIGHT TONIGHT. AN UPPER LEVEL RIDGE BUILDING OVER THE REGION WILL BRING DRY WEATHER THROUGH MID WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-021231- /O.EXT.KSEW.FL.W.0013.000000T0000Z-101102T1504Z/ /SRPW1.1.ER.101101T2245Z.101102T0145Z.101102T0604Z.NO/ 931 PM PDT MON NOV 1 2010 THE FLOOD WARNING CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL TUESDAY MORNING. * AT 9:00 PM MONDAY THE STAGE WAS 16.6 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER CRESTED AT 16.7 FEET AT 7 PM MONDAY AND IS EXPECTED TO FALL BELOW FLOOD STAGE AROUND MIDNIGHT TONIGHT. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WEATHER.GOV/SEATTLE
774 WGUS86 KSEW 021114 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 414 AM PDT TUE NOV 2 2010 ...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 4 THE SKOKOMISH RIVER CRESTED AND FELL BELOW FLOOD STAGE LATE YESTERDAY EVENING. THE RIVER WILL CONTINUE TO RECEDE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-021144- /O.CAN.KSEW.FL.W.0013.000000T0000Z-101102T1504Z/ /SRPW1.1.ER.101101T2245Z.101102T0145Z.101102T0530Z.NO/ 414 AM PDT TUE NOV 2 2010 THE FLOOD WARNING HAS ENDED FOR THE SKOKOMISH RIVER NEAR POTLATCH * AT 3:45 AM TUESDAY THE STAGE WAS 16.1 FEET. * FLOOD STAGE IS 16.5 FEET. * FELL BELOW FLOOD STAGE LAST NIGHT. * FORECAST...THE RIVER FELL BELOW FLOOD STAGE 10:30 PM MONDAY LAST NIGHT AND WILL CONTINUE TO FALL. * IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 1, 9:42 AM PDT, 50 minutes earlier.
Area forecast discussion, Nov 1, 9:42 AM PDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
942 AM PDT MON NOV 1 2010
.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL CONTINUE TO MOVE SOUTHEAST
THROUGH THE AREA FOR THE REST OF TODAY AND THEN QUICKLY WEAKEN
TONIGHT. BUILDING HIGH PRESSURE WILL GIVE A DRYING TREND ON TUESDAY.
THE RIDGE WILL PERSIST WEDNESDAY AND THURSDAY GIVING DRY CONDITIONS
WITH AREAS OF LATE NIGHT AND MORNING FOG. THE NEXT WEATHER SYSTEM IS
DUE ABOUT FRIDAY.
&&
.SHORT TERM...A TYPICALLY STRONG EARLY NOVEMBER FRONT CONTINUES TO
MOVE THROUGH WESTERN WASHINGTON THIS MORNING. RADAR AND SFC OBS SHOW
THAT RAINFALL IS ALREADY TAPERING OFF ALONG THE NORTH COAST...WHILE
THE PUGET SOUND LOWLANDS ARE LIKELY INTO THE MOST INTENSE FEW HOURS
OF RAINFALL WITH THIS SYSTEM RIGHT NOW. AMSU IMAGERY FROM A 13Z PASS
OF A POLAR-ORBITING SATELLITE SHOWED THE AXIS OF HIGHEST
PRECIPITABLE WATER HAD ALREADY SHIFTED DOWN INTO SW WA WITH A DRIER
AIR MASS POISED NEAR THE NORTH COAST. RAIN WILL CONTINUE TO TAPER
OFF AND END FROM THE NORTHWEST TODAY AND THIS EVENING AS THE FRONT
PROGRESSES SOUTHEAST.
UPPER LEVEL SUPPORT FOR THIS FRONT WILL QUICKLY MOVE OFF TO THE
EAST-NORTHEAST THIS AFTERNOON AND EVENING. UPPER HEIGHTS WILL START
TO BUILD OVER WRN WA AS SOON AS THIS EVENING...CAUSING AN ABRUPT
DISSIPATION OF THE FRONT TONIGHT AS IT SAGS INTO NW ORE. SOME
POST-FRONTAL INSTABILITY WILL CAUSE A CONTINUATION OF SHOWERS
TONIGHT...ESPECIALLY OVER THE MTNS...BUT BUT BUILDING UPPER HEIGHTS
AND WARMING TEMPS ALOFT WILL QUICKLY STABILIZE THE AIR MASS
OVERNIGHT AND END THE SHOWER THREAT BY MID-DAY TUESDAY.
UPPER RIDGING AND SURFACE HIGH PRESSURE WILL BECOME ESTABLISHED BY
TUE AFTN AND CONTINUE WED OVER THE NRN U.S. ROCKIES AND CANADIAN
ROCKIES...LEADING TO OFFSHORE LOW-LEVEL FLOW. WHERE THE EASTERLY
FLOW CAN MIX TO THE SURFACE...DAYTIME TEMPERATURES ON WED SHOULD BE
QUITE MILD...I.E. WELL INTO THE 60S. THIS WOULD BE MOST LIKELY NEAR
THE CASCADE FOOTHILLS. OF COURSE...THERE ARE BOUND TO BE SOME
LOCALES THAT HOLD ON TO A SHALLOW LAYER OF COOL AND MOIST AIR NEAR
THE GROUND AND REMAIN IN THE 50S. THAT WOULD BE MOST LIKELY OVER THE
SW INTERIOR. HANER
.LONG TERM...FROM PREVIOUS DISCUSSION...EXTENDED MODELS IN GOOD
AGREEMENT THIS MORNING WITH THE NEXT SYSTEM TO REACH THE AREA A
LITTLE WEAKER AND SLOWER DUE TO SPLIT FLOW OFF THE PACIFIC NORTHWEST
COAST THURSDAY. HAVE MADE A SLIGHT ADJUSTMENT TO THURSDAYS FORECAST
AND GONE WITH PARTLY SUNNY WORDING TO ACCOUNT FOR THE SLOWER TIMING.
MODELS STILL BRING THE SPLITTING FRONT THROUGH WESTERN WASHINGTON ON
FRIDAY (PIC7)(PIC8). AFTER A FEW POST FRONTAL SHOWERS FRIDAY NIGHT
THE NEXT SYSTEM ARRIVES SOMETIME SATURDAY INTO SATURDAY NIGHT. 00Z
RUNS SHOW THE FRONT BECOMING MORE NEGATIVELY TILTED THAN THE
PREVIOUS RUNS WITH THE JET SAGGING SOUTH INTO NORTHERN CALIFORNIA ON
SUNDAY (PIC9). THIS TYPE OF SCENARIO HAS A TENDENCY TO SLOW SYSTEMS
DOWN SO FOR NOW WILL GO WITH A BROADBRUSH CHANCE OF RAIN FORECAST
FOR THE WEEKEND. FELTON
&&
.HYDROLOGY...RADAR AND SFC OBS INDICATE THE HEAVIEST RAIN HAS ENDED
ALONG THE NORTH COAST AND IS TAPERING OFF OVER THE REST OF THE
OLYMPIC PENINSULA. WHILE SOME INTENSE RAINFALL RATES HAVE BEEN
OBSERVED...THE MOST INTENSE RAINFALL WAS ONLY SUSTAINED FOR 1-3
HOURS. FOR OLYMPIC PENINSULA BASINS...THE HEAVIEST OF THE RAIN HAS
PASSED. OBSERVED 6-HOUR RAINFALL AMTS AROUND 2 INCHES ON THE SOUTH
SIDE OF THE OLYMPIC MTNS SHOULD PUSH THE SKOKOMISH RIVER JUST ABOVE
FLOOD STAGE THIS EVENING. GIVEN THE OBSERVED RAINFALL...THE LATEST
RIVER FORECAST FOR THE SATSOP IS LIKELY A WORST CASE SCENARIO AND
KEEPS IT JUST BELOW FLOOD STAGE. DURING THE NEXT HOUR...WILL LIKELY
ISSUE A FLOOD WARNING FOR THE SKOKOMISH RIVER BUT WILL MERELY LEAVE
A FLOOD WATCH GOING FOR THE SATSOP. OVER THE NORTH CASCADES...SHARP
RISES IN THE RIVERS CAN BE EXPECTED BUT SHOULD NOT BE ENOUGH TO
CAUSE ANY FLOODING.
DRY WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. THE NEXT SYSTEM...
DUE FRIDAY...IS LOOKING WEAKER AND SHOULD NOT BE A FLOOD PRODUCER.
FLOODING IS NOT EXPECTED ON THE GREEN RIVER FOR THE NEXT 10 DAYS.
HANER
&&
.AVIATION...STRONG SOUTHWEST FLOW ALOFT OVER THE PACIFIC NORTHWEST
WITH A VIGOROUS PACIFIC FRONTAL SYSTEM MOVING INTO WESTERN
WASHINGTON. THE SURFACE FRONT PASSED QUILLAYUTE JUST AFTER 7 AM...
AND IT WILL MOVE THROUGH THE PUGET SOUND REGION LATE THIS MORNING
AND THEN ACROSS THE CASCADES THIS AFTERNOON. PRECIPITATION WILL
TAPER OFF BEHIND THE FRONT TONIGHT...BUT THE AIR MASS WILL REMAIN
MOIST ESPECIALLY BELOW 10000 FT. SOUTH-SOUTHWEST WIND 45 KT AT 2000
FT AND SOUTHWEST 65 KT AT 5000 FT AT THIS TIME WILL GRADUALLY EASE
TODAY AND TONIGHT.
WIDESPREAD MODERATE TO HEAVY RAIN ACROSS THE FORECAST AREA AT THIS
TIME WITH VISIBILITY GENERALLY 3-6SM AND CLOUD COVER SCT-BKN 015-020
BKN-OVC 030-045 WITH ADDITIONAL OVC LAYERS ABOVE. CONDITIONS WILL
PROBABLY DETERIORATE SOMEWHAT AS THE FRONTAL RAIN BAND MOVES THROUGH
OVER THE NEXT SEVERAL HOURS. PRECIPITATION WILL TAPER OFF BEHIND THE
FRONT LATER TODAY...BUT MOIST CONDITIONS WILL LIMIT IMPROVEMENT AND
MVFR CEILINGS WILL PERSIST MOST AREAS THROUGH TONIGHT AND TUESDAY
MORNING.
KSEA...SOUTH TO SOUTHEAST WIND 5-10 KT RISING TO 10-15 KT LATE THIS
MORNING GUSTING 20 KT AT TIMES THIS AFTERNOON...THEN SOUTH 5-10 KT
AGAIN TONIGHT.
&&
.MARINE...A VIGOROUS COLD FRONT IS MAKING ITS WAY EASTWARD ACROSS
THE FORECAST AREA THIS MORNING. AT 7 AM IT HAD JUST CROSS
QUILLAYUTE. GALE WARNINGS REMAIN IN EFFECT FOR ALL WATERS...EXCEPT
THE CENTRAL STRAIT AND PUGET SOUND...BUT WINDS WILL EASE BEHIND THE
FRONT TODAY. SURFACE RIDGING BUILDS INLAND TUESDAY THROUGH MIDWEEK
WITH QUIETER CONDITIONS AND OFFSHORE FLOW DEVELOPING. A WEAK FRONT
WILL ARRIVE LATE THURSDAY OR FRIDAY.
WAVE MODELS CONTINUE TO BRING 20-24 FT SWELL INTO THE COASTAL WATERS
LATE TONIGHT AND TUESDAY. I WILL ISSUE A HIGH SURF ADVISORY FOR THAT
EVENT WITH THE MORNING UPDATE. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH FOR MASON AND GRAYS HARBOR COUNTIES.
HIGH SURF ADVISORY NORTH AND CENTRAL COAST.
PZ...GALE WARNING COASTAL WATERS...ENTRANCES TO THE STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS.
SMALL CRAFT ADVISORY CENTRAL STRAIT...PUGET SOUND AND HOOD
CANAL.
SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.
WWW.WEATHER.GOV/SEATTLEIn the hours before
Local storm report, Nov 1, 9:38 AM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
938 AM PDT MON NOV 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN 3 WSW BELFAIR 47.43N 122.89W
11/01/2010 M2.10 INCH MASON WA TRAINED SPOTTER
RAINFALL IN 12 HOURS.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:45 AM PDT | High Surf Advisory | SEW | 36 hr | |
| Nov 1, 3:27 PM PDT | Small Craft Advisory | SEW | 11 hr |
Nearby
River Flood Warnings in Washington, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.